Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 1, NWS Corpus Christi, TX

June 7, 20217 counties in Texas

NWS Corpus Christi, TX issued this heat advisory at Jun 7, 2021, 2:05 AM CDT for 7 counties in Texas. It took effect at Jun 7, 2021, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 2:05 AM CDT (07:05 UTC)
In effect from
Jun 7, 2021, 1:00 PM CDT
Expired
Jun 7, 2021, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4181 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Jun 7, 12:33 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 7, 12:33 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1233 AM CDT Mon Jun 7 2021

.AVIATION...06Z TAFs

The period will begin with predominately VFR ceilings, though have
included TEMPO groups for MVFR for all sites other than LRD.
Patchy fog may develop late tonight/early Monday morning, but winds
will become breezy to windy Monday morning limiting the time fog
could persist. VFR conditions will return by late morning for all
sites and should continue to the end of the period.

&&

.PREV DISCUSSION... /Issued 644 PM CDT Sun Jun 6 2021/

AVIATION...00Z TAFs

MVFR ceilings will continue to affect the northern Coastal Bend
into the Victoria Crossroads early this evening while VFR conditions
will exist elsewhere. The low level southerly flow will strengthen
to 30-40 knots tonight. Expect MVFR ceilings will move into the
southern Coastal Bend by 03Z and move inland during the rest of
the evening hours and reach as far west as a HBV-COT line by 09Z.
There will be the possibility of IFR ceilings/MVFR vsbys with
patchy fog at ALI before daybreak. Ceilings will lift over the
Brush Country and Coastal Bend by late morning while MVFR ceilings
will linger into early afternoon for VCT area before lifting to
VFR levels. South to southeast winds will become gusty over the
coastal plains by 14Z and continue through the afternoon with
gusts up to 30 knots possible at CRP.

PREV DISCUSSION... /Issued 409 PM CDT Sun Jun 6 2021/

SHORT TERM (Tonight through Monday Night)...

Concur with the deterministic runs that the upper low will
continue to lift slowly toward the E/NE during the period, with
subsidence over the CWA during the period. The NAM predicts
maximum CAPE values Monday afternoon, yet greater minimum CIN
values, and near normal PWAT values. CAPE/moisture
notwithstanding, expect subsidence/CIN to preclude convection.
Diurnal moderate/breezy onshore flow expected Monday. Maximum
Heat Index values Monday may reach 110F, yet will defer to the mid
shift for NPW issuance.

LONG TERM (Tuesday through Sunday)...

The long term starts out with a Mid-level low over the Midwest and a
High pressure over north central Mexico. This high will dominate our
weather pattern for the upcoming week and expect mainly dry and
hotter conditions to take hold. As the high pressure remains parked
over MX, any upper level disturbances will circumnavigate around it
and will travel north near the Canadian border.

Look for daily highs mainly range between upper 80s near the coast
with low 100s out west with little day to day variation.
Unfortunately this means that an SPS or Advisory for heat index
values near 110-112 are possible on Tuesday. Slightly cooler
temperatures could usher in the weekend but as confidence is low
regarding model guidance of a disturbance late in the week, not
willing to put too much stock into at this point. Because of this
have not strayed from NBM in the forecast. Some showers may be
possible each day with the seabreeze but that is looking more
unlikely due to the subsidence in place. At least we get to finally
dry off.

MARINE...

No significant precipitation expected tonight/Monday owing to
increasing subsidence. Moderate onshore flow expected tonight
and moderate to strong Monday, as the MSLP gradient increases.
Will defer to mid shift to determine specific zones for any Small
Craft Advisories for Monday. Moderate onshore flow Tuesday will
fluctuate between moderate and weak to moderate levels each day
through the period. Onshore flow will then drop to weak by
Saturday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  89  78  90  76  /  10   0  10  10   0
Victoria          77  89  77  90  75  /  10  10   0  10  10
Laredo            78 104  77 103  75  /   0   0   0   0   0
Alice             76  95  76  96  74  /  10   0  10  10   0
Rockport          79  89  79  90  78  /  10  10  10  10   0
Cotulla           78 102  78 102  76  /   0   0   0   0   0
Kingsville        77  92  77  93  75  /   0   0   0  10   0
Navy Corpus       79  87  79  88  78  /  10  10  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Jun 6, 2:16 AM CDT, 23 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
216 AM CDT Sun Jun 6 2021

TXZ229>234-239>247-342>347-442-443-447-070730-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
216 AM CDT Sun Jun 6 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Afternoon heat indices of 105 to 109 are likely from the Coastal
Plains to the Rio Grande.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated thunderstorms may be possible mid-week over the Victoria
Crossroads and the Coastal Bend.

Afternoon heat indices of 105 to 110 degrees are possible Monday
through Wednesday from the Coastal Plains to the Rio Grande.

GMZ230-235-250-255-270-275-070730-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
216 AM CDT Sun Jun 6 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:07 AM CDTSmall Craft AdvisoryCRP25 hr

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.